Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have rash and swelling on foot. Having pain. History of heart trouble. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
right swollen foot with a rash on top of the foot and swollen ankle with red blotchy spots behind my calf. very hot to the touch and very painful. Ankle and foot have been swollen for about 3 months with no pain.. This week the blotchyness started and so did the pain. age 51 female, history of heart trouble in family. weight 155lbs
Posted Wed, 5 Jun 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 1 hour later
Thanks for writing to XXXXXXX

It seems at present you are suffering from thrombophlebitis. It occurs because of damage to the underlying veins.
Damage is because of three underlying causes:
1.reduced blood flow.
2.Formation of a blood clot in veins.
3.Damage to blood vessels. Your swelling of ankle and foot may be due to formation of a blood clot, and this clot damaged the blood vessel leading to redness and pain.

There are many risk factors associated with phlebitis. Some seem to be associated with you.
1.age, since you are 51, you may be in menopausal age and estrogen level falls leading to increased chance of clot. history of heart disease which also may be related to increased lipid levels in your body.
3.There is increased chances if you have taken oral contraceptives, you have a job of prolonged standings, long travel by plane, etc.

Keep your leg elevated at night time. Avoid prolonged standing. You can wear a stocking at day time.Take analgesics such as combiflam which will give you some relief.

But you need to undergo detailed investigations your blood cholesterol levels, doppler scan etc and it is better you consult your doctor. Hope I answered your query, if you have any doubts please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor